Paxil Side Effects - please read
I am not a big fan of the FDA. Bloggers lets band together and let the truth out about Paxil. Please link to this Paxil side effects page using "Paxil side effects" in the link so we can get this message out. Here is an alarming email about Paxil side effects that I was given today.
I started Paxil about 8 weeks ago. After 1 week I started to experience headaches and zapping. Not knowing that it was Paxil, could cause this situation I went to my medical Dr. and he took blood test, UA, and had a Ct Scan/contrast. Everything came back normal. I decided on 10/7/03 to take myself off Paxil, thinking that nothing could be worse than what I was going through.
Well I was wrong; I started going through withdrawal and that is pure hell. I not only still have the headaches and zapping but I am now feeling anxiety, irritable, fatigue, tremors, vertigo, nausea and numerous other symptoms of withdrawal. The nightmares are terrible and so are the hot flashes that I also experienced while taking the medication.
I am furious and discussed that my Psychiatrist put me on such a drug that is so addicting and causing so many problems. I am an Alcohol/Drug counselor and had never been addicted to any Alcohol or drugs before in my life. To seek out help for a stressful time in my life and to be put on such a dangerous drug such as Paxil.
It appears that I am damned if I stay on it and damned if I go off has me feeling outrageous and angry, not only at the company that put this drug out but also for my Dr. not to tell me the effects or that I would have withdrawal symptoms if I came off. Well I am coming off and I will not be weaned off like so many others it will be cold turkey for me. To me to say that you need to be weaned off is no different than giving someone methadone to get them off heroin. Using one drug to offset another or taking less of a drug at a slower pace, one will never be off and only keep going back to help deter the effects of withdrawal. 4 days now for me and I will fight and get back my sanity.
It is now day eight since I took myself off Paxil. I still have the headaches but they are finally easing up. The zapping is getting worse and the whoosh noise is still there. I have been experiencing the following withdrawal symptoms along with the above. Vertigo, tremors so bad I was beating up myself, nightmares when I finally do fall asleep, irritable, insomnia, nausea, diarrhea, lack of concentration, fearful, anxiety, depression, crying uncontrollably, anger, frustration, heart palpitation, dizziness, flu symptoms, weakness, disoriented and chills. I am wondering what is next.
I talked to the FDA today also. Surprising they returned my call. I only wish that I had taped the conversation. The following is part of the conversation I had with them. The person I talked to stated that they don't feel that Paxil is addictive because it doesn't carry the behavior of a person that is dependent on a drug. A person that will go out and steal to obtain their drug of choice or cause harm to another
I explained since I am an Alcohol/Drug counselor that any drug that will cause a person to have withdrawal symptoms especially the ones I stated above that the drug is defiantly an addictive drug and any other term is not going to satisfy the public. I also stated that any SSRI is used to enhance the seritonin in ones body and that doctors need to test to find out if ones seritonin level is low in which they need to enhance.
If a person does not have a low seritonin level than these drugs can and do cause more problems for an individual. Doctors aren't given all the facts with prescribing these types of meds and need to do some more studies to make sure others aren't harmed like myself and many of you who are writing in. The one thing all can do is get this advertising stopped that Paxil is not addictive or habit forming.
Lets start flooding the lines and start calling the FDA and the dept that handles complaints about advertising Paxil. Please call and tell them your story. The advertising section of FDA is (301) 827-2828. Also fill out the Medwatch form and also call FDA at 1-800-FDA 1088 press 0 or call (301) 443-1240.
Lets ban together and get Glaxo-Smith Kline to admit the truth about these effects and to get them to stop lying that it is not addictive or habit forming. Also do your own memory recall as to any symptoms you felt while being on the Paxil or any SSRI. Tell the people at the FDA if you experienced any zapping, whooshing noise, headaches (And how severe they were, Hot flashes or anything else that you may have experienced while being on Paxil. The FDA is basically only hearing about the withdrawals and nothing about peoples experience on the Paxil.
Lets speak and fight for our rights and the rights of the future.
please spread the word about Paxil side effects by linking to this page using the following code.
<a href="http://www.aaronwall.com/archives/000028.html">Paxil Side Effects</a>
which will appear on your website as
Paxil Side Effects
If you do not yet have a website blogs are really fun. They also are quick and easy to set up and thanks to Google you can start one free. Start your free blog today
(and remember to link to this page)
Posted at November 11, 2003 10:00 AM